My sister is 2 years in…has had chemo and stem cells etc… just has Zineta every month.
Every night she experiences pins and needles in her feet which keeps her awake….she looks dreadful from lack of sleep. It is most probably nerve damage consultant has said but never offers her any meds or suggestions on what she can do.
I am a 79 yr old male diagnosed approx 18 months ago with Stage 2 lymphoma/myeloma (IgG light chain) with ribcage lesions and a small pulmonary embolism. I received 8 cycles of Velcade, cyclophosphamide /dexamethasone and Zoledronic acid. Approx. 9 months ago I developed bronchial pneumonia and was hospitalised for 7 days whilst undergoing treatment with antibiotics. I responded well and I am currently now in ”remission” (hamatology status ‘normal’). But more recently, I have developed painful changes (pins and needles )in both heels and more recently quite severe spasmodic pain in my left foot which fits a decription of planar fascitis. This comes and goes unexpectedly and the pain prevents sleep. It only partialy responds to morphine / paracetamol. I would value hearing from anyone with similar painful condition presumably a consequence of a peripheral neuropathy. My consultant has not, so far, been able to suggest any other analgesic treatment.
I first raised the issue of pins and needles (peripheral neuropathy) last June (see above). Subsequently I developed occasional (one or two episodes per week) of sharp stabbing cramp like pains in one leg lasting 10 – 15 mins. Since then my consultant suggested a course of amitriptyline; an antidepressant drug which has been found of value in treating trigeminal neuralgia and the topical pain associated with shingles. I was started on a lowish dose of 20 mg each night and did think that my discomfort was helped. The dose was increased after several weeks to 40mg nocte following which I have had no more of the acute stabbing pains and the pins and needles have largely abated. I cannot be 100% certain that the amitriptyline is responsible for these improvements and would like to hear if anyone else has had similar findings with this drug
I have experienced these stabbing leg cramps towards the end of lenalidomide maintenance cycles. I was prescribed quinine sulphate, which worked (but can have serious side effects so may not be for everyone). After a few months I realised that the quinine capsules contained E171 colouring which is banned in much of Europe as it damages the gut microbiome, so I stopped taking it whilst looking for a replacement. Actually the severe leg cramps haven’t returned over the past two cycles without any medication.
If they come back I’ll discuss amitriptyline with my Dr as a possible treatment.
Whilst on DVD treatment earlier this year, I developed pins and needles in my feet and pain when rubbing my hands together or when standing still. I tried using ‘Neuropathy Rubbing Oil’, which contains Frankincense and Myrrh. Also I wore thick, soft socks both day and night. The pain has now gone completely!! This is a great relief, especially with all this hand-washing and rubbing in of sanitising gel etc. I still get what I call ‘fidgety feet’ in the evenings and at night, though which sometimes keeps me awake.
Please note that I was not prescribed the rubbing oil by a doctor – I got the idea by searching for solutions for peripheral neuropathy online. Also from reading the comments above, I think I was fortunate enough to suffer mildly but I’m posting this in case this is of help to anyone. And, Allrelative, I do hope your sister will be able to sleep more comfortably soon.
There is another option which is a foot massager, it’s the sort of thing with rotating spiked rings that you roll your feet over, I use it sometimes when I’m going through a particularly bad patch. As for cramps and restless legs, I’ve just resigned myself to being woken up at least 4 times a night.
HELP!!!!! I am in soooo much pain with the nerve pain in my legs and feet 😢 I have tried so many different things to help myself, but up til now I haven’t found anything. I am currently on 300mg, 3 times a day, of Gabapentin, and it isn’t helping as yet. I just really need a nights sleep 😴 I am in tears sometimes as it’s so painful 😣